| Model Number |
400SMTHXSFT0101 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01714.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using a penumbra smart coil (smart coil), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced the smart coil into the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach after eight attempts.Therefore, the physician used a hemostat to manually detach the smart coil.The procedure was completed using other coils.There was no report of an adverse effect to the patient.